MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Codes Crack (1135); Environmental Compatibility Problem (2929)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown, not provided.If implanted, give date: not applicable no patient involvement reported.If explanted, give date: not applicable no patient involvement reported.(b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was cracked.No patient involvement or injury was reported.No further information was provided.
 
Additional Manufacturer Narrative
Additional information was received and it was learnt that the lens was cracked as the surgeon started implanting the lens.The surgeon commented that it was the first morning case and the theatre was really cold so that could have caused the lens to crack.No further information was provided.(b)(4).Device available for evaluation? yes.Returned to manufacturer on: 06/09/2017.Device returned to manufacturer? yes.Device evaluation: the intraocular lens was returned at the manufacturing site for evaluation.Visual inspection at 10x microscope magnification showed fibers/particles and residue of viscoelastic solution on the lens, indicating that the unit was handled and prepare for surgical use.The lens was observed with a large cut and with one of the haptics detached.The detached haptic piece was not returned.No damages were observed to the other haptic.The customer's reported complaint was verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional investigation requests for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6628987
Report Number2648035-2017-01029
Device Sequence Number1049262
Product Code HQL
UDI-Device Identifier05050474531598
UDI-Public(01)05050474531598(17)200806
Combination Product (Y/N)N
Initial Reporter CountryZA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/06/2020
Device Model NumberZCB00
Device Catalogue NumberZCB0000140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2017
Initial Date Received by Manufacturer 05/16/2017
Supplement Date Received by Manufacturer06/13/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date07/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1